Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 387, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 18, 2020, 9:00 AM EDT for Washington County, Wilkinson County, Georgia. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2020, 9:00 AM EDT (13:00 UTC)
- Expired
- Sep 20, 2020, 2:11 AM EDT
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.71 ft at Sep 19, 2020, 8:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925
WGUS42 KFFC 181300
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
900 AM EDT Fri Sep 18 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC303-319-190100-
/O.NEW.KFFC.FL.W.0387.200918T1300Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200918T1245Z.000000T0000Z.NO/
900 AM EDT Fri Sep 18 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Oconee River near Oconee.
* From this morning until further notice.
* At 8:45 AM EDT Friday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and expected to continue.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$5 follow-up statements
514
WGUS82 KFFC 182255
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
655 PM EDT Fri Sep 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC303-319-191100-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200918T2245Z.000000T0000Z.NO/
655 PM EDT Fri Sep 18 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 6:45 PM EDT Friday the stage was 18.6 feet and steady.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$048
WGUS82 KFFC 190844
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
444 AM EDT Sat Sep 19 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC303-319-192045-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0400Z.000000T0000Z.NR/
444 AM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 3:45 AM EDT Saturday the stage was 18.7 feet and nearly steady.
* Flood stage is 18.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 19.0 feet, Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream
from a gage located by a dirt boat ramp on the west side of Avant
Mine off Adams Road in Washington County. The water level will
begin to surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$903
WGUS82 KFFC 191356
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
956 AM EDT Sat Sep 19 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC303-319-200200-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
956 AM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 9:45 AM EDT Saturday the stage was 18.7 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18.7 feet, Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream
from a gage located by a dirt boat ramp on the west side of Avant
Mine off Adams Road in Washington County. The water level will
begin to surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$146
WGUS82 KFFC 200120
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
920 PM EDT Sat Sep 19 2020
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near High Point affecting Newton County.
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
Oconee River near Oconee affecting Wilkinson, Washington and
Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC217-201330-
/O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Alcovy River near High Point.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 12.3 feet and nearly steady.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding occurs in the woodlands and
fields near the river upstream and downstream from the gage on
Henderson Mill Road. The water level is at the first wooden step
behind an elevated private residence just upstream and on the left
bank from the bridge.
* Impact...At 13 feet, minor flooding continues in the woodlands and
fields near the river upstream and downstream from the gage on
Henderson Mill Road. The water level is at the fourth wooden step
behind an elevated private residence just upstream and on the left
bank from the bridge.
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
GAC303-319-201330-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 18.4 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, minor flooding occurs in the woodlands and
wetlands along the river upstream and downstream from the gage
located by the dirt boat ramp on the west side of Avant Mine off
Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC059-133-219-201130-
/O.CON.KFFC.FL.W.0357.000000T0000Z-200920T1127Z/
/PNFG1.1.ER.200918T0306Z.200918T1715Z.200920T0057Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Penfield.
* Until Sunday morning.
* At 9:00 PM EDT Saturday the stage was 13 feet and falling.
* Flood stage is 13 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage soon,
dropping to 5.3 feet Thursday evening.
* Impact...At 13 feet, minor flooding occurs along the river
upstream and downstream from the gage on the Georgia Highway 15
bridge. The right bank overflows into agricultural land and
pastures with a foot or two of water.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC167-303-319-201330-
/O.CON.KFFC.FL.W.0355.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.200919T1105Z.200921T0000Z.200923T0000Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 19.7 feet and rising.
* Flood stage is 17 feet., and minor flooding is forecast to continue
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Forecast...The river is expected to rise to a crest of 20.4 feet
Sunday evening. It will then fall below flood stage Tuesday
evening.
* Impact...At 19 feet, the water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp, just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC021-153-169-207-289-201330-
/O.CON.KFFC.FL.W.0352.000000T0000Z-200922T1536Z/
/MACG1.1.ER.200917T1221Z.200918T2130Z.200920T1800Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Ocmulgee River near Macon.
* Until Tuesday morning.
* At 8:30 PM EDT Saturday the stage was 20.3 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Forecast...The river is expected to fall below flood stage early
Sunday afternoon and continue falling to 12 feet Thursday evening.
* Impact...At 20 feet, minor flooding occurs with a portion of the
Macon GreenWay Ocmulgee Heritage Trail flooded north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks will overflow
upstream from the bridge. Large portions of agricultural lands
well downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$939
WGUS82 KFFC 200611
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
211 AM EDT Sun Sep 20 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
GAC303-319-200715-
/O.CAN.KFFC.FL.W.0387.000000T0000Z-200920T0611Z/
/OCOG1.1.ER.700119T1233Z.700119T1235Z.700119T1236Z.NR/
211 AM EDT Sun Sep 20 2020
...The Flood Warning for the Oconee River near Oconee has been
cancelled...
The Flood Warning is cancelled for
the Oconee River near Oconee.
* At 1:45 AM EDT Sunday the stage was 17.9 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 7:31 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 18, 7:31 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 AM EDT Fri Sep 18 2020 .PREV DISCUSSION... /Issued 347 AM EDT Fri Sep 18 2020/ SHORT TERM /Today through Saturday/... As the remnants of Sally continue to move away from the forecast area, models showing good moisture remaining over the forecast area today. This will keep good cloud cover across the area today with low clouds over east Georgia and mainly high clouds over west Georgia. Models showing a long wave trough across the eastern U.S. through the short term periods as broad surface high pressure builds across the Great Lakes region into southern Canada with the southern extent in Georgia behind a cold front. Models showing front pushing through the forecast area and with this in mind have kept the short term periods dry, although expect broken to overcast high clouds through the period. Near normal temperatures today and tonight will give way to cooler than normal temperatures Saturday behind the front. Atwell LONG TERM /Saturday Night through Thursday/... All in all, a quiet long term forecast looks to be in store. Dry surface high pressure will be drifting over the the eastern U.S. Saturday night and will continue through the long term period as the center of the high builds down the Appalachian spine through Wednesday. The fly in the ointment that we will have to Watch is the European model is bringing a tropical system across the lower MS valley on Thursday and increasing significant moisture and rain chances across much of the area while the GFS is very much drier. Forecast temperatures are running below normal for much of the long term period. BDL AVIATION... 06Z Update... TAF sites currently VFR, with AHN expected to drop to IFR with ATL area and MCN dropping to MVFR between 08-10Z through 13-15Z, followed by a slow improvement at AHN with a quicker return to VFR with BKN-OVC high clouds elsewhere. Winds will favor the north and expect Atlanta to switch from NW at 5-8kts to NE at 7kts after 15Z. No convection is expected. //ATL Confidence...06Z Update... Medium to high confidence all elements. Atwell && .AVIATION... 12Z Update... All TAF sites but MCN currently VFR, with MCN MVFR through 18Z with BKN-OVC high clouds. Winds will favor the north and expect Atlanta to switch from NW at 5-8kts to NE at 7kts after 22Z. No convection is expected. //ATL Confidence...12Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 82 62 71 52 / 5 10 10 5 Atlanta 82 64 71 54 / 5 10 10 5 Blairsville 78 56 69 48 / 5 10 10 5 Cartersville 82 63 74 54 / 5 10 10 5 Columbus 85 68 76 58 / 10 10 10 10 Gainesville 82 62 69 52 / 10 10 10 5 Macon 83 66 73 56 / 10 10 10 10 Rome 82 61 75 54 / 5 10 10 5 Peachtree City 82 64 72 54 / 10 10 10 5 Vidalia 80 67 74 58 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Sep 18, 4:10 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 410 AM EDT Fri Sep 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 410 AM EDT Fri Sep 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:15 PM EDT | River Flood Warning | FFC | Monroe | 14 hr |
| Sep 17, 10:26 PM EDT | River Flood Warning | FFC | Pulaski | 21 hr |
| Sep 17, 10:35 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 27 hr |
| Sep 18, 12:31 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Sep 18, 7:33 PM EDT | River Flood Warning | FFC | Newton, Walton | 5 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.